Georgia, 2026

Winter Storm in Georgia, January 18, 2026

January 18, 2026 · NWS FFC · 28 events in 27 counties and zones

A strong upper trough approached Georgia on the morning of Sunday, January 18th, drawing Gulf moisture northward into central Georgia. Meanwhile, a cold front brought an influx of colder air into the area.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A strong upper trough approached Georgia on the morning of Sunday, January 18th, drawing Gulf moisture northward into central Georgia. Meanwhile, a cold front brought an influx of colder air into the area. This interaction led to a few hours of snowfall across much of central Georgia on the morning of January 18th. Snowfall accumulations were generally in the 1-2 range across this stretch of the state, though a few spots received near 3 of snow. After a brief period of slowed travel and snowy scenes, afternoon sun brought warmer temperatures which quickly melted the snow, bringing a quick end to this relatively uncommon central Georgia snowfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 18, 2:56 AM EST, 4 minutes earlier. Its key messages:

  • Updated at 253 AM EST Sun Jan 18 2026
  • Significant travel impacts are possible due to snowfall in central Georgia between 4 AM and 1 PM Sunday.
  • A Winter Storm Warning is in place for a portion of central Georgia including Macon. Snowfall amounts of 1-3" are possible.
  • Consider adjusting travel plans to avoid the hazardous weather in central Georgia Sunday morning.
  • Cool temps continue into next week.
Area forecast discussion, Jan 18, 2:56 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 AM EST Sun Jan 18 2026

...Morning Area Forecast Discussion...

.KEY MESSAGES...
Updated at 253 AM EST Sun Jan 18 2026

 - Significant travel impacts are possible due to snowfall in
   central Georgia between 4 AM and 1 PM Sunday.

 - A Winter Storm Warning is in place for a portion of central
   Georgia including Macon. Snowfall amounts of 1-3" are possible.

 - Consider adjusting travel plans to avoid the hazardous weather
   in central Georgia Sunday morning.

 - Cool temps continue into next week.

&&

.SHORT TERM...
(Today through Monday)
Issued at 253 AM EST Sun Jan 18 2026

Snow Potential Today:

The morning begins with a sharp upper trough extending through the
ArkLaTex and into the northwest Gulf. As this trough quickly
continues eastward, deep atmospheric moisture will be pulled
northward into central and north Georgia. Ahead of this trough
surface low has developed offshore of the Florida Panhandle. As this
low intensifies and meanders eastward, it will help spread
precipitation into our area on its northern periphery. The first
round of this precipitation is ongoing in portions of central and
east Georgia is all rain at the time of this writing. A look at the
KMOB and KEOX radar reveals that a second round of precip is
spreading across the west Florida Panhandle and the southeast
Alabama plains. This round will enter west-central Georgia shortly
and continue building north and east through the early morning
hours. A cold front has meanwhile entered far north Georgia and will
continue southward through the morning hours. As the front dives
south, rain will transition to a wintry mix and then snow on the
northern end of the rain shield as temperatures drop below freezing
around 5-6 AM. Temperatures in the low to mid 30s will then continue
to spread south, with the transition from rain to a wintry mix or
wet snow working its way southward through the rain shield.

Some uncertainty remains with respect to the area over which snow
can be expected and the total snow accumulations over this event.
Both of these will depend on a combination of how far north
precipitation will spread into the area and how quickly south the
front will advance. The area of overlap, and thus the footprint of
snow, is expected to be across central Georgia and portions of north
Georgia along and south of the I-85 corridor. Within this area,
snowfall totals are largely forecast to range from a trace to 1
inch. Short-range and ensemble guidance also continue to indicate a
period in the early to mid morning where some convective development
and  elevated snowfall rates of 0.5-1 inch per hour could be
possible. Hi-res forecast soundings show a deep saturated layer and
moderate to strong lift within the dendritic growth zone across
portions of central Georgia this morning. The current thinking is
that this swath will span from the southwest corner of the CWA to as
far northeast as Macon and Warner Robins. Here, snowfall totals are
forecast to range from 1-3 inches. Locally higher totals cannot be
ruled out, though probabilistic guidance indicates a less than 5% or
less chance of any location seeing snowfall amounts of 4 inches or
greater. Locations that experience higher snowfall rates may see
more significant road impacts as snow rates potentially overwhelm
the warmer road/ground temperatures, warranting a Winter Storm
Warning.

To account for the changes in snow accumulations and areal extent,
the existing Winter Storm Warning has been expanded westward to
include Schley, Marion, Webster and Stewart counties. Meanwhile, the
Winter Weather Advisory has been expanded as far north as Madison
county (and Athens) on its northeast side and to include Troup
county (and Lagrange) on its northwest side. Both of these winter
weather headlines remain in effect until 1 PM EST this afternoon.

As the trough and surface low move away to the east, precipitation
will begin to come to an end from northwest to southeast in the late
morning through early afternoon. The last of the snow is anticipated
to come to an end in the southeast corner of our forecast area by no
later than 2 PM this afternoon. Skies will quickly clear behind the
precip shield by mid-afternoon. High temperatures this afternoon
will rise into the low 40s across the majority of the area, which
will contribute to some melting of snow across central Georgia
before sunset.

Monday:

Temperatures are expected to drop below freezing shortly after
sunset, and lows are forecast to be mainly in the low to mid 20s
early Monday morning. Any lingering snow and water that did not have
time to dry off the roadways will freeze overnight, leading to black
ice and dangerous driving conditions overnight and and Monday
morning. On Monday, strong high pressure will move from the Great
Plains towards the Southeast promoting dry weather and clear skies
across the area. High temperatures on Monday will still struggle to
get out of the 30s in the higher elevations of far north Georgia.
Elsewhere, highs are forecast to rise into the low to mid 40s in
north Georgia and upper 40s to low 50s in central Georgia. As the
surface high draws closer to the region, another cold front will
advance into north Georgia during the daytime on Monday. No
precipitation is expected in association with this front, but
dewpoints will drop into the single digits in its wake. The
potential for fire danger concerns will need to be monitored for
Monday afternoon in portions of far north Georgia.

King

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 253 AM EST Sun Jan 18 2026

The long term periods begin Mon night with low temps in the teen and
20s. Dry conditions are expected to prevail Tuesday and Wed as high
pressure dominates the region through the middle of the week. Looks
like the biggest issue Tue and Wed will be very dry conditions with
relative humidity values expected in the 15% to 25% range each
afternoon. With winds in the 5-10mph range each day, conditions
could be setting the stage for potential issuances of Fire Danger
Statements. If gustier conditions are realized either day, Fire
Weather Watches or Red Flag Warnings would not be out of the
question.

The next chance of precip appears to be Thu. The models are showing
a weak frontal boundary sweeping through the area but it is lacking
any deep layer moisture. This front moves into N GA right around
daybreak Thu and moves rapidly south to the GA/FL border by 00z-06z
Fri. High pressure builds in right behind it drying things out for
Friday...but then another wave/frontal system moves out of the Mid
MS river valley and into NW GA by daybreak Sat. Right now the models
are showing mainly rain with this 3rd system but the cold air coming
south with it could bring some freezing/frozen precip to the North
GA mountains Sat/Sat night.

As for temps in the extended period lows  Wed through Sat will be
mainly in the 20s and 30s with highs in the 40s and 50s. Mays see
some 60s Fri and near 70 by Sat across central portions of the
state.

&&

.AVIATION...
(06Z TAFS)
Issued at 107 AM EST Sun Jan 18 2026

Mainly VFR conditions with rain south and east of the ATL/AHN
areas. Still expecting some light snow across the ATL area but
not expecting much accumulation. MCN/CSG will be the best location
for snow to accumulate. Will continue to see -SN through the mid-
morning hours across central GA. Will begin to see clearing skies
by Mid morning for the ATL area with gusty NW winds this
afternoon (10-15kt gust to 25kt). Wind speeds will diminish after
sunset with clear skies for all locations.

//ATL Confidence...06Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          42  26  47  24 /  40   0   0   0
Atlanta         41  28  46  24 /  20   0   0   0
Blairsville     34  19  39  14 /  10   0   0   0
Cartersville    41  24  45  19 /  10   0   0   0
Columbus        45  25  51  24 /  60   0   0   0
Gainesville     40  28  45  24 /  20   0   0   0
Macon           43  24  50  23 /  90   0   0   0
Rome            45  26  48  20 /   0   0   0   0
Peachtree City  42  24  47  21 /  30   0   0   0
Vidalia         46  26  50  27 / 100   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 1 PM EST this afternoon for GAZ027-
036>039-047>051-056>062-066>076-078>081-085-086-089-090-098-
110>113.

Winter Storm Warning until 1 PM EST this afternoon for
GAZ082>084-091>097-102>109.

&&

SHORT TERM...King
LONG TERM....01
AVIATION...01
Hazardous weather outlook, Jan 17, 3:12 PM EST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
312 PM EST Sat Jan 17 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-182015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
312 PM EST Sat Jan 17 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Snowfall will impact travel in central Georgia, with the most
significant impacts anticipated after 5 AM. Interstates 75 and 16
could be impacted by accumulating snowfall. A Winter Storm Warning
and Winter Weather Advisory remain in place for central Georgia.
Travelers should use caution and consider adjusting their travel
plan to later in the day if possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Snowfall may linger across central Georgia until 1 PM, though the
bulk of any accumulating snow should occur before 10 AM. Snowfall
totals of 1 to 3 inches are possible. Areas that see significant
snowfall will likely see continued travel impacts through the
early afternoon.

Temperatures will fall below freezing after sunset on Sunday,
resulting in possible black ice concerns for areas that see
snowfall Sunday night and Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 winter storm. Local standard time, as filed.

Winter Storm, Bibb

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Bibb forecast zone
Reported by
Emergency Manager
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the early morning hours of the 18th. Snowfall accumulations of 1 to 2 inches across the county were reported by mid morning before clearing out by late morning.

Winter Storm, Bleckley

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Bleckley forecast zone
Reported by
Emergency Manager
Coordinates
32.434, -83.328 (the zone’s center; the record gives no point)

Rain transitioned over to snowfall in the morning hours of the 18th. This lead to between trace amounts and 2 inches of accumulations across the county by the mid morning. Snowfall ended by late morning.

Winter Storm, Crisp

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Crisp forecast zone
Reported by
Emergency Manager
Coordinates
31.923, -83.768 (the zone’s center; the record gives no point)

Rain transitioned to snow in the early morning hours of the 18th. Snowfall accumulations of T to 1.5 inches were recorded by mid morning and snowfall ended by late morning.

Winter Storm, Dodge

When
January 18, 3:00 AM EST to 12:00 PM EST
Where
Dodge forecast zone
Reported by
Emergency Manager
Coordinates
32.172, -83.168 (the zone’s center; the record gives no point)

Rain transitioned to snow in the morning hours of the 18th. Snowfall accumulated to between T ant 1 inch across the county, tapering off by the late morning.

Winter Storm, Houston

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Houston forecast zone
Reported by
Emergency Manager
Coordinates
32.459, -83.666 (the zone’s center; the record gives no point)

Rain transitioned to snow in the morning hours of the 18th. Snowfall accumulations of T to 2 were reported across the county with snowfall tapering off by the late morning.

Winter Storm, Dooly

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Dooly forecast zone
Reported by
Emergency Manager
Coordinates
32.157, -83.799 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the early morning hours of the 18th. Snowfall accumulations of T to 1 inch were reported by late morning with snow tapering off by the late morning.

Winter Storm, Laurens

When
January 18, 3:00 AM EST to 12:00 PM EST
Where
Laurens forecast zone
Reported by
Emergency Manager
Coordinates
32.464, -82.922 (the zone’s center; the record gives no point)

Rain transitioned to snow in the morning hours of the 18th with snowfall accumulation across the county of T to 1.5 inches by the mid morning. Light snow showers continued through noon.

Winter Storm, Macon

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Macon forecast zone
Reported by
Emergency Manager
Coordinates
32.358, -84.042 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the morning hours of the 18th with accumulation of T to 1.5 inches reported across the county by mid morning. Snowfall tapered off by late morning.

Winter Storm, Marion

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Marion forecast zone
Reported by
Emergency Manager
Coordinates
32.353, -84.525 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the early morning hours of the 18th. Snowfall accumulations of T to 2 inches were reported across the county by mid morning. Snowfall tapered off by late morning.

Winter Storm, Peach

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Peach forecast zone
Reported by
Emergency Manager
Coordinates
32.569, -83.827 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the early morning hours of the 18th. Snowfall accumulations of T to 2 inches were reported across the county with light snow showers continuing through late morning.

Winter Storm, Pulaski

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Pulaski forecast zone
Reported by
Emergency Manager
Coordinates
32.232, -83.476 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the early morning hours of the 18th. Snowfall accumulations reached T to 1.5 inches across the county. Any remnant snow showers tapered off by late morning.

Winter Storm, Stewart

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Stewart forecast zone
Reported by
Emergency Manager
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

Rain transitioned to snow in the early morning hours of the 18th. Snow accumulations reached T to 1.5 inches across the county by mid morning. Remnant snow showers continued through late morning.

Winter Storm, Stewart

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Stewart forecast zone
Reported by
Emergency Manager
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

Rain transitioned to snow in the early morning hours of the 18th. Snow totals reached 1 to 3 inches across the county, the highest in the area, due to localized heavy snow banding. All snow showers tapered off by mid morning.

Winter Storm, Sumter

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Sumter forecast zone
Reported by
Emergency Manager
Coordinates
32.040, -84.197 (the zone’s center; the record gives no point)

Rain transitioned to snow in the early morning hours of the 18th. Snow accumulations of T to 1.5 inches were reported across the county. All snow tapered off by late morning.

Winter Storm, Twiggs

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Twiggs forecast zone
Reported by
Emergency Manager
Coordinates
32.667, -83.427 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the early morning hours of the 18th. Snow accumulations reached 0.5 to 2 inches by mid morning and remnant snow shower cleared by late morning.

Winter Storm, Webster

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Webster forecast zone
Reported by
Emergency Manager
Coordinates
32.047, -84.551 (the zone’s center; the record gives no point)

Rain transitioned to snow in the early morning hours of the 18th. Snowfall accumulations of T to 2 inches were reported across the county by mid morning. All snow showers ended by late morning.

Winter Storm, Wilcox

When
January 18, 3:00 AM EST to 12:00 PM EST
Where
Wilcox forecast zone
Reported by
Emergency Manager
Coordinates
31.973, -83.432 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the morning hours of the 18th. Snowfall accumulations reached 0 to 1 inch across the county. Light snow showers continued through noon.

Winter Storm, Wilkinson

When
January 18, 3:00 AM EST to 11:30 AM EST
Where
Wilkinson forecast zone
Reported by
Emergency Manager
Coordinates
32.802, -83.171 (the zone’s center; the record gives no point)

Rain transitioned to snow in the early morning hours of the 18th. Snow accumulations of 0.5 to 2 inches were reported by mid morning. Snow tapered off through late morning.

Winter Storm, Baldwin

When
January 18, 7:00 AM EST to 11:30 AM EST
Where
Baldwin forecast zone
Reported by
Emergency Manager
Coordinates
33.069, -83.250 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the morning hours of the 18th, with 1 to 2 inches of accumulation across the county before clearing out by the late morning.

Winter Storm, Chattahoochee

When
January 18, 7:00 AM EST to 11:30 AM EST
Where
Chattahoochee forecast zone
Reported by
Emergency Manager
Coordinates
32.347, -84.787 (the zone’s center; the record gives no point)

Snowfall began in the morning hours of the 18th and quickly accumulated to between 1 and 3 inches across the county. Snowfall ended by late morning.

Winter Storm, Crawford

When
January 18, 7:00 AM EST to 11:30 AM EST
Where
Crawford forecast zone
Reported by
Emergency Manager
Coordinates
32.715, -83.986 (the zone’s center; the record gives no point)

Snowfall began in the morning hours of the 18th with a quick accumulation of 1 to 2 inches across the county. Snowfall ended before the afternoon.

Winter Storm, Jones

When
January 18, 7:00 AM EST to 11:30 AM EST
Where
Jones forecast zone
Reported by
Emergency Manager
Coordinates
33.025, -83.560 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the morning hours of the 18th. Snowfall accumulations of T to 2 inches were reported across the county by the late morning. Snowfall ended by late morning.

Winter Storm, Lamar

When
January 18, 7:00 AM EST to 10:00 AM EST
Where
Lamar forecast zone
Reported by
Emergency Manager
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

Snowfall began in the morning hours of the 18th with a band of snow quickly dropping accumulations of T to 2 inches across the county. Snowfall tapered off quickly by 10am.

Winter Storm, Monroe

When
January 18, 7:00 AM EST to 11:30 AM EST
Where
Monroe forecast zone
Reported by
Emergency Manager
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the morning hours of the 18th. Snowfall accumulations between T and 2 inches were reported across the county. Snowfall ended by late morning.

Winter Storm, Muscogee

When
January 18, 7:00 AM EST to 10:00 AM EST
Where
Muscogee forecast zone
Reported by
Emergency Manager
Coordinates
32.510, -84.877 (the zone’s center; the record gives no point)

Rain transitioned to snow in the morning hours of the 18th. Snow quickly accumulated, with total accumulations of 0 to 2 inches about 9AM. Snowfall ended by 10AM.

Winter Storm, Talbot

When
January 18, 7:00 AM EST to 11:30 AM EST
Where
Talbot forecast zone
Reported by
Emergency Manager
Coordinates
32.700, -84.533 (the zone’s center; the record gives no point)

Rain transitioned to snowfall in the morning hours of the 18th. Snow accumulations of T to 1.5 inches were reported across the county. Snow ended by late morning.

Winter Storm, Taylor

When
January 18, 7:00 AM EST to 11:30 AM EST
Where
Taylor forecast zone
Reported by
Emergency Manager
Coordinates
32.556, -84.250 (the zone’s center; the record gives no point)

Rain transitioned to snow in the morning hours of the 18th. Snowfall accumulations quickly reached between 0.5 and 2 inches by mid morning. Remnant snow showers ended by late morning.

Winter Storm, Upson

When
January 18, 7:00 AM EST to 10:00 AM EST
Where
Upson forecast zone
Reported by
Emergency Manager
Coordinates
32.881, -84.299 (the zone’s center; the record gives no point)

Rain transitioned to snow in the morning hours of the 18th and quickly accumulated 0.5 to 2 inches of snowfall by 9am. All remnant snow showers cleared the area by 10am.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2026Every state in 2026This day in weather historyWarnings in Georgia, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316721, 1316724, 1316726, 1316727, 1316729, 1316731, 1316733, 1316734, 1316735, 1316738, 1316739, 1316740, 1316741, 1316742, 1316745, 1316747, 1316748, 1316749, 1316720, 1316723, 1316725, 1316730, 1316732, 1316736, 1316737, 1316743, 1316744, 1316760.